New York, 2010

High Wind in New York, March 13, 2010

March 13, 2010 · NWS OKX · 3 events in 3 counties and zones

High winds occurred across the area as deep low pressure settled just south and strong high pressure remained to the north.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

High winds occurred across the area as deep low pressure settled just south and strong high pressure remained to the north.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Mar 13, 3:35 PM EST, 10 minutes earlier.

Area forecast discussion, Mar 13, 3:35 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EST SAT MAR 13 2010

.SYNOPSIS...
A POWERFUL STORM WILL IMPACT THE REGION THROUGH THE
WEEKEND...BEFORE TRACKING OUT TO SEA ON MONDAY. A COLD FRONT WILL
IMPACT THE REGION DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 1 AM SUNDAY MORNING/...
HEAVY RAIN HAS NOW SPREAD ASHORE. RADAR INDICATES AN ARC OF HEAVY
RAIN FROM MONTAUK INTO SOUTHERN CT AND INTO NJ AND THE METRO. THE
SURFACE LOW...AT 992 MILLIBARS...WAS LOCATED ABOUT 35 MILES
SOUTHEAST OF CAPE MAY. THUNDERSTORMS CONTINUE TO DEVELOP EAST OF
THE DELMARVA. THE CONVECTION WILL ALLOW FOR MODERATE TO HEAVY RAIN
TO CONTINUE ROTATING NORTHWESTWARD INTO THE FORECAST AREA THROUGH
ABOUT MIDNIGHT.

WIND GUSTS STILL STRENGTHENING. ALREADY NUMEROUS REPORTS OF
DAMAGE. A REPORT OF 58 KT HAS COME IN AT BLUE POINT ON LONG
ISLAND. THIS IS 67 MPH. WIND CORRIDOR CONTINUES NORTHWARD THIS
EVENING AND WITH MULTIPLE 58 KT REPORTS OUT OF CENTRAL AND
SOUTHERN NJ...WILL MAINTAIN THE HIGH WIND WARNING THROUGH 1AM.
ADDITIONAL DOWNED TREES/POWERLINES EXPECTED ACROSS THE TRI-STATE.

&&

.SHORT TERM /1 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE HEAVY RAIN WILL TAPER OFF TO SHOWERS FROM SOUTH TO NORTH
TONIGHT. STRONGEST WINDS ALOFT WILL TRANSLATE NORTH OF THE REGION
AS WELL...RESULTING IN A GREATLY DIMINISHED GUST POTENTIAL.

THE UPPER LEVEL LOW...CURRENTLY OVER THE SOUTHCENTRAL UNITED
STATES PER WATER VAPOR IMAGERY...WILL BE OVER THE REGION SUNDAY.
THIS WILL PRODUCE SHOWERS ACROSS THE AREA. THERE IS SOME
INSTABILITY PRESENT IN ML MUCAPE FIELDS...SO A HEAVIER SHOWER OR
PERHAPS AN ISOLATED RUMBLE OF THUNDER IS POSSIBLE.

THE SURFACE LOW CONSOLIDATES SOUTH OF LONG ISLAND SUNDAY NIGHT.
ECMWF PRODUCES SOME MODERATE PRECIPITATION OVER THE AREA.
CATEGORICAL POPS WITH PERIODS OF PRECIPITATION USED. CONCERN AREA
WILL BE NORTHWEST INTERIOR ZONES WHERE DYNAMIC COOLING AND COLD
AIR ADVECTION WILL ATTEMPT TO CHANGE THE RAIN TO SNOW. FOR NOW
FORECAST IS A MIX. WITH THE PRECIPITATION RATES ONLY MODERATE AND
MARGINALLY COLD SURFACE TEMPERATURES...LITTLE TO NO ACCUMULATION
IS EXPECTED AT THIS TIME.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
BUMPED UP POPS THROUGH MONDAY EVENING AS GFS AND ECMWF CONTINUE TO
LINGER LIGHT RAIN ACROSS THE AREA ON THE BACKSIDE OF THE DEPARTING
COASTAL LOW. TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND HIGH
PRESSURE TO THE WEST WILL RESULT IN GUSTY NORTHERLY WINDS MONDAY
INTO MONDAY NIGHT.

HIGH PRESSURE BUILDS INTO THE REGION ON TUESDAY...USHERING IN
GENERALLY TRANQUIL WEATHER AND SLIGHTLY ABOVE NORMAL TEMPS THROUGH
THE END OF NEXT WEEK.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SUB VFR CONDITIONS THROUGH THE TAF PERIOD.

AREA TERMINALS WILL REMAIN IFR/MVFR THROUGH THE REMAINDER OF THE
AFTERNOON WITH IFR TO POSSIBLY LIFR CONDITIONS OVERNIGHT. CIGS ARE
EXPECTED TO REMAIN AROUND 1000 FT THROUGH 21Z OR SO...BEFORE FALLING
TO 400-600 FT OVERNIGHT.

EASTERLY WINDS AROUND 30 KT ARE EXPECTED TO GUST BETWEEN 40 AND 50
KTS THROUGH THE FIRST PART OF THE OVERNIGHT PERIOD BEFORE
DIMINISHING TOWARDS MORNING. WINDS SHEAR WILL REMAIN IN THE TAFS
WITH WINDS ALOFT BETWEEN 1500-2000 FT AS HIGH AS 80 KT.

LIGHT RAIN IS EXPECTED TO CONTINUE WITH IFR/MVFR CONDITIONS
CONTINUING THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO DIMINISH TO
10-20KT...WITH GUSTS UP TO 25KT.

OUTLOOK 18Z SUNDAY THROUGH THURSDAY...
SUN AFT/NIGHT...IFR/MVFR
MON...MVFR/VFR. GUSTY WINDS.
TUE-THURS...VFR.

&&

.MARINE...
STORM WARNING HAS BEEN ISSUED FOR ALL OF THE WATERS THROUGH 1AM.
THE STRONGEST WINDS ARE NOW WORKING NORTHWARD TOWARDS THE WATERS.
BRANT BEACH OFF THE NJ SHORE HAS RECORDED A 56 KT GUST. SEAS ON
THE WESTERN SOUND UP TO 8 FT. SEAS WILL BUILD TO UP TO 10 FT ON
THE SOUND AND TO OVER 20 FT ON THE OCEAN. THE WINDS WILL DIMINISH
LATE TONIGHT WITH A BRIEF LULL ON SUNDAY. WINDS WILL BEGIN TO
APPROACH GALE FORCE BY SUNRISE MONDAY AS LOW PRESSURE REDEVELOPS
SOUTH OF LONG ISLAND.

GALE CONDITIONS LIKELY THROUGH MONDAY NIGHT WITH GUSTY
NORTH/NORTHEAST WINDS BEHIND A DEPARTING COASTAL STORM. GUSTY...SCA
CRITERIA WINDS WILL LIKELY PERSIST OVER OCEAN WATERS DURING THE DAY
ON TUESDAY. ATLANTIC WAVE HEIGHTS SHOULD SLOWLY SUBSIDE BELOW SCA
CRITERIA ON WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE WATERS.

&&

.HYDROLOGY...
RAINFALL TOTALS ARE IN THE 2 TO 4 INCH RANGE THROUGH SUNDAY NIGHT.
HEAVIEST RAINFALL WILL BE ACROSS NORTHEASTERN NEW
JERSEY...NYC...AND WESTERN LONG ISLAND. HOURLY RATES OF 1/4 TO 1/2
INCH PER HOUR ARE POSSIBLE IN THE HEAVIEST RAIN.

RIVERS APPEAR TO CREST AT AROUND MODERATE FLOOD STAGES (EXCEPT THE
YANTIC IN CT WHICH SHOULD REMAIN BELOW FLOOD STAGE BASED ON THE
CURRENT RAINFALL FORECAST). THE WALKILL WILL ALSO BE MONITORED WITH
THE SNOW MELT OVER ORANGE COUNTY. CREST HERE IS CURRENTLY AROUND A
FOOT ABOVE FLOOD STAGE WITH THE POTENTIAL TO BE SEVERAL FEET ABOVE.

URBAN PROBLEMS ARE EXPECTED TO BE CONFINED TO THE FLOOD PRONE
AREAS.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES ALREADY RUNNING 1.5 TO 3 FT ACROSS THE
REGION...WITH HIGHEST LEVELS ACROSS WESTERN LONG ISLAND SOUND. AS
A RESULT HAVE ISSUED A COASTAL FLOOD ADVISORY FOR THERE FOR THIS
MORNING.

WITH EASTERLY FLOW STRENGTHENING THIS AFTERNOON...AND THEN BACKING
TO THE NORTHEAST TONIGHT...WILL CONTINUE TO PILE WATER INTO AREA
HARBORS. AS A RESULT EXPECT MODERATE COASTAL FLOODING ALONG THE
COAST OF THE WESTERN SOUND (HAVE ISSUED A COASTAL FLOOD WARNING
THERE) FOR THIS EVENINGS HIGH TIDE...WITH STILL THE POTENTIAL FOR
MODERATE COASTAL FLOODING ELSEWHERE...SO HAVE CONTINUED THE
COASTAL FLOOD WATCH AS IS OUTSIDE OF THE PORTION CONVERTED TO A
WARNING. TIDAL DEPARTURES OF GENERALLY 3-3.5 FEET ARE EXPECTED TONIGHT.

WITH WINDS RELAXING SLIGHTLY LATE TONIGHT/SUNDAY
MORNING...CURRENTLY ONLY HAVE POTENTIAL FOR MINOR COASTAL FLOODING
DURING HIGH TIDE SUNDAY MORNING. WILL ADDRESS ANY HEADLINE FOR THIS
AFTER THIS MORNING/S HIGH TIDE CYCLE IS COMPLETE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 1 AM EST SUNDAY FOR CTZ005>012.
     FLOOD WATCH THROUGH SUNDAY EVENING FOR CTZ005>012.
     COASTAL FLOOD WATCH UNTIL 1 AM EST SUNDAY FOR CTZ010-011.
     COASTAL FLOOD WARNING FROM 7 PM TO 11 PM EST THIS EVENING FOR
     CTZ009.
NY...HIGH WIND WARNING UNTIL 1 AM EST SUNDAY FOR NYZ069>081.
     FLOOD WATCH THROUGH SUNDAY EVENING FOR NYZ067>081.
     COASTAL FLOOD WATCH UNTIL 1 AM EST SUNDAY FOR NYZ072-074-075-
     079>081.
     WIND ADVISORY UNTIL 1 AM EST SUNDAY FOR NYZ067-068.
     COASTAL FLOOD WARNING FROM 7 PM TO 11 PM EST THIS EVENING FOR
     NYZ071-073-076>078.
     HIGH SURF ADVISORY UNTIL 7 AM EDT SUNDAY FOR NYZ075>077-080-
     081.
NJ...HIGH WIND WARNING UNTIL 1 AM EST SUNDAY FOR NJZ003>006-011.
     FLOOD WATCH THROUGH SUNDAY EVENING FOR NJZ002>006-011.
     COASTAL FLOOD WATCH UNTIL 1 AM EST SUNDAY FOR NJZ005-006-011.
     WIND ADVISORY UNTIL 1 AM EST SUNDAY FOR NJZ002.
MARINE...STORM WARNING UNTIL 1 AM EST SUNDAY FOR ANZ330-335-338-340-345-
     350-353-355.

&&

SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...MAS
AVIATION...BC
MARINE...JMC/MAS
HYDROLOGY...MET
TIDES/COASTAL FLOODING...PFM
Hazardous weather outlook, Mar 13, 1:43 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
143 PM EST SAT MAR 13 2010

CTZ010-011-NJZ005-006-011-NYZ072-074-079-141845-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-ESSEX-HUDSON-UNION-
NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-NORTHEASTERN SUFFOLK-
143 PM EST SAT MAR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WATCH IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-141845-
WESTERN PASSAIC-ORANGE-PUTNAM-
143 PM EST SAT MAR 13 2010

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-012-NJZ003-004-NYZ069-070-141845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-
ROCKLAND-NORTHERN WESTCHESTER-
143 PM EST SAT MAR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-141845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
143 PM EST SAT MAR 13 2010

...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NYZ071-073-078-141845-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-
143 PM EST SAT MAR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-141845-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
143 PM EST SAT MAR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WATCH IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ076-077-141845-
QUEENS-NASSAU-
143 PM EST SAT MAR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Mar 13, 10:28 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1028 AM EST SAT MAR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN BLOCKING TRAFFIC ON QUEEN ANNE ROAD.

1026 AM     NON-TSTM WND DMG BOGOTA                  40.88N 74.03W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON SOUTH STREET.

&&

RC
Local storm report, Mar 13, 10:59 AM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1059 AM EST SAT MAR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE AT 166 LARCH AVENUE.

&&

RC
Local storm report, Mar 13, 11:30 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1130 AM EST SAT MAR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON ROAD BLOCKING TRAFFIC.

1026 AM     NON-TSTM WND DMG BOGOTA                  40.88N 74.03W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON LOCAL STREET.

1030 AM     NON-TSTM WND DMG MAPLEWOOD               40.73N 74.27W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1030 AM     NON-TSTM WND DMG SOUTH ORANGE            40.75N 74.26W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1030 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

1045 AM     NON-TSTM WND DMG PARAMUS                 40.95N 74.07W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

&&

RC
Local storm report, Mar 13, 12:12 PM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1212 PM EST SAT MAR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON ROAD BLOCKING TRAFFIC.

1026 AM     NON-TSTM WND DMG BOGOTA                  40.88N 74.03W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON LOCAL STREET.

1030 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

1030 AM     NON-TSTM WND DMG SOUTH ORANGE            40.75N 74.26W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1030 AM     NON-TSTM WND DMG MAPLEWOOD               40.73N 74.27W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1045 AM     NON-TSTM WND DMG PARAMUS                 40.95N 74.07W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

1200 PM     NON-TSTM WND DMG LITTLE FALLS            40.88N 74.22W
03/13/2010                   PASSAIC            NJ   FIRE DEPT/RESCUE

            TREE FELL ONTO CAR ON RAMP FROM LOWER NOTCH ROAD ONTO
            ROUTE 46-E. 1 INJURY REPORTED.

&&

RC
Local storm report, Mar 13, 1:10 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
110 PM EST SAT MAR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON ROAD BLOCKING TRAFFIC.

1026 AM     NON-TSTM WND DMG BOGOTA                  40.88N 74.03W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON LOCAL STREET.

1030 AM     NON-TSTM WND DMG MAPLEWOOD               40.73N 74.27W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1030 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

1030 AM     NON-TSTM WND DMG SOUTH ORANGE            40.75N 74.26W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1045 AM     NON-TSTM WND DMG PARAMUS                 40.95N 74.07W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

1155 AM     NON-TSTM WND GST 4 SSE FREEPORT          40.59N 73.56W
03/13/2010  M59.00 MPH       ANZ355             NY   COAST GUARD

            MEASURED AT JONES BEACH STATION.

1200 PM     NON-TSTM WND DMG LITTLE FALLS            40.88N 74.22W
03/13/2010                   PASSAIC            NJ   FIRE DEPT/RESCUE

            TREE FELL ONTO CAR ON RAMP FROM LOWER NOTCH ROAD ONTO
            ROUTE 46-E. 1 INJURY REPORTED.

1206 PM     NON-TSTM WND GST KENNEDY AIRPORT         40.66N 73.78W
03/13/2010  M58.00 MPH       QUEENS             NY   ASOS

&&

RC
Special weather statement, Mar 13, 2:08 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
208 PM EST SAT MAR 13 2010

CTZ005>012-NJZ003>006-011-NYZ069>081-132215-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-
ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
208 PM EST SAT MAR 13 2010

HEAVY BANDS OF RAIN AND WIND GUSTS UP TO 60 MPH WILL PRODUCE NEAR
ZERO VISIBILITIES ON AREA ROADWAYS THIS AFTERNOON. MOTORISTS WILL
NEED TO BE ALERT TO RAPIDLY CHANGING CONDITIONS AND TO SLOW DOWN
TO PREVENT HYDROPLANING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Northern Westchester

When
March 13, 3:45 PM EST
Where
Northern Westchester forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
NWS Employee
Coordinates
41.152, -73.753 (the zone’s center; the record gives no point)

A large tree was downed by the strong winds across Highway 22 in Mount Kisco. All lanes were closed.

High Wind, Richmond (Staten Is.)

When
March 13, 4:00 PM EST to 10:00 PM EST
Where
Richmond (Staten Is.) forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
40.583, -74.150 (the zone’s center; the record gives no point)

There were 560 trees downed across the Island due to the high winds from the storm.|Power lines were downed as well.

High Wind, Southern Westchester

When
March 13, 6:29 PM EST to 6:45 PM EST
Where
Southern Westchester forecast zone
Measured
54 kt (62 mph) estimated gust
Deaths
1 direct, 0 indirect
Property damage
$50,000
Reported by
ASOS
Coordinates
41.152, -73.753 (the zone’s center; the record gives no point)

A wind gust to 62 mph was reported at White Plains at 629 pm. In Larchmont, a 58 mph wind gust was reported at 710 pm. A tree fell onto a car, killing one person and injuring another at 645 pm in Hartsdale.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
High Wind, Southern Westchester2010-03-13Vehicle/Towed TrailerDirect

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222495, 222487, 217049.